Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 109, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 15, 2007, 1:38 PM EDT for Clermont County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 1:38 PM EDT (17:38 UTC)
- Expired
- Jul 15, 2007, 2:07 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:50 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 15, 10:50 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1050 AM EDT SUN JUL 15 2007 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY...AND STALL OUT AND DISSIPATE ACROSS KENTUCKY TONIGHT. ANOTHER FRONT WILL DROP SOUTH INTO THE REGION FOR MONDAY NIGHT AND TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED ZONES TO REMOVE MORNING WORDING. WITH SCATTERED RADAR ECHOES SHOWING A SLIGHT INCREASE IN INTENSITY AND WITH MODELS INDICATING MODERATE INSTABILITY THIS AFTERNOON...KEPT CHANCE OF THUNDERSTORMS MOST LOCATIONS. TEMPERATURE FORECAST ALSO LOOKS GOOD TOPPING OUT IN THE LOW TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... FRONT IS EXPECTED TO STALL OUT AND DISSIPATE OVER KENTUCKY LATER TONIGHT...ALLOWING FOR PARTIAL CLEARING ACROSS THE ILN CWA. SREF AND GFS ENSEMBLE SOLUTIONS SEEMED REASONABLE FOR REMAINDER OF THIS PERIOD. NAM SEEMED TO FIT THIS SCENARIO THROUGH ABOUT 00Z TUES WITH THE GFS BECOMING THE BETTER FIT FOR MONDAY NIGHT INTO TUESDAY. FOR TUESDAY NIGHT...A GFS/NAM BLEND SEEMED TO MATCH UP WELL WITH THE SREF AND GFS ENSEMBLE SOLUTIONS. AS THE FRONT MOVES INTO KY TONIGHT...EXPECT PRECIP TO COME TO AN END. FORECAST SOLUTION JUST NOTED HAS OUR NEXT FRONT MOVING INTO THE NORTHERN PART OF OUR AREA MONDAY NIGHT...AND THEN MOVING SLOWLY SOUTH INTO THE FORECAST AREA ON TUESDAY. FRONT NOT EXPECTED TO MAKE MUCH PROGRESS THROUGH TUESDAY NIGHT...SO HAVE KEPT CHANCE POPS ENTIRE AREA DUE TO GENERAL UNCERTAINTY WITH FRONTAL POSITION. USED MAV/MET MOS BLEND FOR TEMPS MOST PERIODS EXPECT WHERE GFS THE FAVORED SOLUTION. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... GFS ENSEMBLE MEAN INDICATING MID LEVEL RIDGE SLOWLY BUILDING IN FROM THE WEST THROUGH THE LATTER PART OF NEXT WEEK. HOWEVER...ANOTHER SURFACE BOUNDARY IS FORECAST TO PUSH DOWN FROM THE NORTH THROUGH FRIDAY. WITH MID LEVEL RIDGE TRYING TO BUILD IN...NOT EXACTLY SURE HOW GREAT OF A CHANCE OF PCPN WE WILL HAVE WITH THIS BOUNDARY. AS A RESULT...WILL JUST GO WITH A 20 POP FOR FRIDAY INTO SATURDAY. GIVEN POTENTIAL FOR INCREASING HEIGHTS...WILL ALSO TREND TEMP FORECAST A LITTLE WARMER THAN WHAT IS SUGGESTED BY GUIDANCE AS WE HEAD INTO NEXT WEEKEND. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... WEAK COLD FRONT EXTNDG ACRS NRN 1/2 FCST AREA THIS MRNG SW INTO CNTRL INDIANA/ILLINOIS. WDLY SCT -SHRA MOVING ACRS EASTERN INDIANA AND WESTERN OHIO IN WEAK LO LVL CONV ZONE JUST AHEAD OF FRNTL BNDRY. APPEARS THIS ACTIVITY WILL REMAIN SOUTH OF KDAY AND NORTH OF KCVG AND KLUK OVER THE NEXT FEW HOURS. IF SCT PCPN CAN HOLD TOGETHER THOUGH...IT WILL LIKELY AFFECT KILN BY 12Z OR SHORTLY THEREAFTER. HAVE INTRODUCED A CB MENTION RIGHT FROM 12Z AS A RESULT. COMBINATION OF POOLING LO LVL MOISTURE (EVIDENCED BY M60S DEWPTS) AHEAD OF BNDRY AND 1000-1500 MLCAPES DVLPG BY ERLY AFTN AS A RESULT OF DAYTIME HEATING WILL RESULT IN AN INCREASE IN CONVECTION ACRS SRN 1/2 FCST AREA FOR AFTN/EVNG HOURS. CURRENT RUC ANALYSIS INDCG LO LVL CONV AXIS SETTING UP ACRS SRN FCST AREA DURING AFTN HOURS. HOWEVER...LACK OF SIGNIFICANT MID/UPR LVL FORCING SHOULD KEEP TSTMS WDLY SCT. HAVE INSERTED CB MENTION FOR KCVG/KLUK/KILN FOR DURATION OF THE AFTN AS BNDRY DROPS THRU SRN OH. WEAK SFC HI PRES BUILDS IN BY LATE EVNG AS FRNTL BNDRY BECOMES INCREASINGLY DIFFUSE NEAR OR JUST SOUTH OF THE OHIO RIVER. DECREASING CLOUDS AND LGT WINDS WILL LIKELY PROMOTE SOME LOCALIZED BR DVLPMNT AFT MIDNIGHT...PARTICULARLY IN ANY AREAS THAT RECEIVE PCPN LATER TODAY. HAVE INSERTED MVFR VSBYS AT KCVG/KLUK/KILN AFT MIDNIGHT. A FEW CI MAY AFFECT NORTHERN TERMINALS LATE TONIGHT AS A MID LVL S/WV PASSES TO THE NORTH THRU THE GRT LKS...BUT HAVE LEFT SKIES MSTLY CLR FOR THE TIME BEING AT KDAY/KCMH/KLCK. OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 15, 5:12 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 512 AM EDT SUN JUL 15 2007 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-161000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 512 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-161000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 512 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 15, 1:02 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 102 PM EDT SUN JUL 15 2007 KYZ091>093-OHZ070-077-078-151745- BOONE KY-CAMPBELL KY-KENTON KY-CLERMONT OH-HAMILTON OH-BUTLER OH- 102 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER...HAMILTON... WESTERN CLERMONT...NORTHERN KENTON...NORTHERN CAMPBELL AND NORTHEASTERN BOONE COUNTIES THROUGH 145 PM EDT... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GRANDVIEW...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROSS... MACK NORTH...MACK SOUTH...DENT...CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...BRIDGETOWN NORTH...COVEDALE...WHITE OAK WEST...CONSTANCE...WHITE OAK...CHEVIOT AND NORTHGATE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 15, 1:24 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 3 W CINCINNATI 39.14N 84.56W
07/15/2007 E58 MPH HAMILTON OH TRAINED SPOTTER
0115 PM HAIL CINCINNATI 39.14N 84.51W
07/15/2007 E0.88 INCH HAMILTON OH TRAINED SPOTTER
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:06 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 39 min |
| Jul 15, 2:26 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 21 min |
| Jul 15, 2:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
| Jul 15, 3:07 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 38 min |
| Jul 15, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 20 min |
| Jul 15, 1:56 PM EDT | Severe Thunderstorm Warning | ILN | Kenton | 21 min |
| Jul 15, 4:02 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.